Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 162, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Dec 26, 2012, 11:41 AM EST for Pender County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2012, 11:41 AM EST (16:41 UTC)
- Expired
- Dec 26, 2012, 12:05 PM EST
- In force
- 24 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Wilmington radar (KLTX), 80 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 10:08 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 540 m²/s²
- 0-3 km storm-relative helicity
- 770 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS52 KILM 261641
SVRILM
NCC141-261715-
/O.NEW.KILM.SV.W.0162.121226T1641Z-121226T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1141 AM EST WED DEC 26 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1215 PM EST
* AT 1138 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MOORETOWN...OR 9 MILES
SOUTHEAST OF BURGAW...AND MOVING NORTHEAST AT 70 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MAPLE HILL...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3435 7778 3437 7782 3438 7780 3439 7784
3438 7784 3445 7797 3472 7786 3473 7768
3459 7762 3449 7758
TIME...MOT...LOC 1641Z 213DEG 62KT 3448 7781
$$
BACON2 follow-up statements
577
WWUS52 KILM 261657
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1157 AM EST WED DEC 26 2012
NCC141-261715-
/O.CON.KILM.SV.W.0162.000000T0000Z-121226T1715Z/
PENDER NC-
1157 AM EST WED DEC 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR EASTERN PENDER COUNTY...
AT 1155 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF
MOORETOWN...OR 14 MILES EAST OF BURGAW...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAPLE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3435 7778 3437 7781 3438 7780 3439 7784
3438 7784 3445 7784 3471 7771 3473 7768
3472 7768 3449 7758
TIME...MOT...LOC 1658Z 216DEG 47KT 3450 7767
$$
BACON057
WWUS52 KILM 261705
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1205 PM EST WED DEC 26 2012
NCC141-261715-
/O.CAN.KILM.SV.W.0162.000000T0000Z-121226T1715Z/
PENDER NC-
1205 PM EST WED DEC 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PENDER COUNTY IS
CANCELED...
AT NOON EST...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3435 7778 3437 7781 3438 7780 3439 7784
3438 7784 3445 7784 3471 7771 3473 7768
3472 7768 3449 7758
TIME...MOT...LOC 1705Z 216DEG 47KT 3449 7746
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 10:13 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 26, 10:13 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1013 AM EST WED DEC 26 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE NORTH FROM THE GULF COAST AND DEEPEN AS IT TRACKS TOWARD THE MID ATLANTIC COAST TODAY INTO TONIGHT. A WARM FRONT ASSOCIATED WITH THIS LOW WILL LIFT NORTH ACROSS THE AREA LATER THIS MORNING. SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE WARM MOIST AIRMASS THIS AFTERNOON. A COLD FRONT WILL CROSS THE REGION THIS EVENING. COOL...DRY HIGH PRESSURE WILL BUILD IN THROUGH FRIDAY. ANOTHER COLD FRONT WILL MOVE THROUGH LATE SATURDAY FOLLOWED BY HIGH PRESSURE EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM WEDNESDAY... SEVERE WEATHER STILL ON TAP FOR TODAY. MODERATE RISK FROM SPC WITH LOCAL AREA OUTLINED UP TO 60% CHANCE AS DYNAMIC FRONTAL SYSTEM MOVING UP FROM TENNESSEE TOWARD THE MID ATLANTIC COAST THROUGH TODAY. THIS MORNING...MORE DISCREET CELLS MOVING UP THROUGH THE COASTAL WATERS NORTH NORTHEAST TOWARD THE TIP OF CAPE FEAR AS BEST CAPE OVER COASTAL WATERS THIS MORNING. AS CELLS MOVE ON SHORE HEAVILY TILTED AS SFC WINDS REMAIN WEAK AND WINDS ALOFT VERY STRONG IN A STRONGLY SHEARED ENVIRONMENT. WARM FRONT MOVING NORTH THROUGH CWA THIS MORNING...REACHED SOUTHPORT AROUND 9 AM AND WILL CONTINUE ITS NORTHWARD PROGRESSION. HEAVY RAIN IN ISOLATED STORMS THIS MORNING. WINDS INCREASING OUT OF THE SOUTH BEHIND FRONT WITH SURGE OF TEMPS AND DEWPOINTS INTO THE 60S. THIS WILL INCREASE SFC BASED CAPE WITH VALUES INCREASING UP TO 400 TO 600 J/KG MORE WIDESPREAD AND INCREASING UP TO 800 THROUGH COASTAL SOUTH CAROLINA. BEST DIRECTIONAL SHEAR AS WARM FRONT MOVES NORTH AND CLOSE TO COAST WITH EAST SOUTHEAST COMPONENT TO FLOW JUST AHEAD AND ALONG WARM FRONT. WINDS NORTH OF FRONT CONTINUE OUT OF THE NORTHEAST TO EAST WITH TEMPS IN THE 50S. NAM SFC BASED CAPE MAXES OUT UP TO 1000 J/KG RUNNING UP FROM HORRY COUNTY WITH A WIDESPREAD 800 TO 900 J/KG COVERING MUCH OF CWA BY EARLY AFTN. THIS SURGE IN CAPE COMES WITH INCREASING SOUTHERLY WINDS THROUGH THE LOW LEVELS OF THE ATMOSPHERE. EXPECT INCREASING LLJ UP TO 65 KTS COMBINING WITH STRONG FORCING ASSOCIATED WITH A FAST MOVING COLD FRONT...AN INCREASINGLY CLOSED AND NEGATIVELY TILTED UPPER TROUGH AND FAVORABLE PLACEMENT RELATIVE TO AN UPPER JET EXIT REGION. LOOKS LIKE SYSTEM HAS SPED UP IN TERMS OF BEST CHC OF SEVERE WEATHER WITH GREATEST PROBABILITY IN WARM SECTOR AHEAD OF APPROACHING COLD FRONT THROUGH MID AFTERNOON. MODELS IN FAIRLY GOOD AGREEMENT WITH PEAK IN SVR WEATHER THREAT BETWEEN NOON AND 2 PM WITH DRY AIR MAKING ITS WAY IN AS WINDS SHIFT TO SOUTHWEST TO WEST THROUGH LATE AFTERNOON. CONDITIONS RAPIDLY IMPROVE AFTER THIS...ALTHOUGH IT WILL REMAIN BREEZY OVERNIGHT WITH TEMPERATURES DROPPING INTO THE 30S MOST LOCATIONS AWAY FROM THE BEACHES. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 AM WEDNESDAY...DEEP WEST TO NORTHWEST FLOW AND DRY AIR IN THE WAKE OF EXITING STORM SYSTEM WILL KEEP THE REGION DRY FOR MUCH OF THE PERIOD. COLD ADVECTION WILL BE LIMITED AS MID LEVEL TROUGH LIFTING NORTHEAST LEAVES PROGRESSIVE FLOW IN PLACE THU/THU NIGHT. AS ELONGATED SURFACE RIDGE AXIS SHIFTS EAST LOW LEVEL WINDS VEER FROM NORTHWEST THU TO NORTHEAST ON FRI. AT THE SAME TIME SHORTWAVE DROPPING INTO THE SOUTHWEST CONUS INDUCES WEAK MID LEVEL RIDGING OVER THE SOUTHEAST. DEEP SOUTHWEST FLOW ALOFT STARTS ADVECTING MOISTURE INTO THE REGION. FIRST HINT WILL BE CIRRUS DEVELOPMENT LATER FRI FOLLOWED BY MID AND LOW LEVEL CLOUDS FRI NIGHT. THE AFOREMENTIONED SOUTHWEST SHORTWAVE CONTRIBUTES TO DEVELOPMENT OF GULF COAST LOW PRESSURE AT THE START OF THE WEEKEND. THIS LOW AND ASSOCIATED MID LEVEL TROUGH MOVE INTO THE SOUTHEAST AS THE PERIOD ENDS. STILL SOME UNCERTAINTY ON THE TRACK OF THE LOW AND WHETHER OR NOT IT PASSES OVER OR OFF THE COAST BUT IT APPEARS THAT WILL BE AN ISSUE FOR THE LONG TERM. ALTHOUGH GUIDANCE IS QUICK TO SHOW SOUTHERLY FLOW DEVELOPING IT IS LIKELY THAT LOW LEVEL WEDGE HOLDS STRONG INTO FIRST PART OF SAT...KEEPING ANY PRECIP LIGHT AND STRATIFORM LATE FRI NIGHT. PLAN TO CARRY LOW CHANCE POP AS PERIOD ENDS BUT WITH LITTLE TO NO QPF GIVEN THE AMOUNT OF LOW LEVEL DRY AIR SHOWN IN FORECAST SOUNDINGS...SOMETHING WHICH FURTHER SUGGESTS THE WEDGE WILL HOLD. DESPITE LIMITED STRENGTH AND DURATION OF COLD ADVECTION TEMPERATURES WILL RUN BELOW CLIMO THU/THU NIGHT. LOW LEVEL COLD POOL WILL KEEP HIGHS IN THE UPPER 40S TO LOWER 50S WITH STRONG RADIATIONAL COOLING THU NIGHT DROPPING TEMPS BELOW FREEZING IN MANY AREAS. NORTHEAST FLOW FRI COMBINED WITH LOW SUN ANGLE LIMITS AIR MASS MODIFICATION DURING THE DAY. HIGHS END UP WARMER THAN THU BUT STILL BELOW CLIMO. CLOUD COVER AND WEAK BOUNDARY LAYER WINDS KEEP TEMPERATURES NEAR CLIMO FRI NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 3 AM WEDNESDAY...MOST SIGNIFICANT WEATHER FEATURE WILL ALREADY BE UNDERWAY AS THE PERIOD BEGINS. GULF COAST LOW TRACKING ACROSS THE SOUTHEAST WILL BRING RAIN...SHOWERS AND POSSIBLE THUNDERSTORMS TO THE SOUTHEAST SAT. UNCERTAINTY WITH RESPECT TO THE TRACK OF THE LOW LIMITS THE SPECIFICITY OF THE FORECAST AT THIS POINT...BUT DO HAVE FAIRLY HIGH CONFIDENCE IN PRECIP OCCURRING...HENCE LIKELY POP. MEDIUM RANGE GUIDANCE IS SPLIT ON TAKING LOW OVER OR OFF THE COAST SAT...THOUGH GFS ENSEMBLES HAVE BEEN TRENDING IN THE DIRECTION OF PASSING THE MAIN SURFACE LOW JUST SOUTHEAST OF THE REGION...IN LINE WITH 12Z ECMWF SOLUTION AND HPC SOLUTION. THIS SOLUTION WOULD SUGGEST RAIN OPPOSED TO SHOWERS AND ISOLATED THUNDERSTORMS. POSITIVE TO NEUTRAL TILT OF MID LEVEL TROUGH AND LIMITED INTERACTION WITH NORTHERN STREAM QUICKLY MOVE THE SYSTEM ACROSS THE SOUTHEAST AND INTO THE MID ATLANTIC REGION BY SAT NIGHT. AT THIS POINT THE MID LEVEL TROUGH ATTAINS SOME NEGATIVE TILT AND THE STORM STARTS TO DEEPEN. WHILE PRECIP WILL NOT BE AN ISSUE IN THE CAROLINAS STRONG COLD ADVECTION ON THE BACKSIDE OF THE STORM PUSHES COLD AIR OVER THE REGION FOR THE START OF NEXT WEEK. PARTIAL THICKNESS VALUES SUGGEST HIGHS IN THE UPPER 40S TO LOWER 50S WITH LOWS IN THE UPPER 20S TO LOWER 30S SUN AND MON. CONFIDENCE REMAINS LOW FOR THE END OF THE PERIOD WITH COLD FRONT DROPPING IN FROM THE NORTH THEN STALLING ACROSS OR JUST SOUTH OF THE AREA. MEANWHILE MEDIUM RANGE GUIDANCE IS SHOWING ANOTHER SOUTHWEST SHORTWAVE AND WEAK GULF COAST CYCLOGENESIS LATE MON INTO TUE...WHICH MAY OR MAY NOT QUICKLY MOVE ACROSS THE SOUTHEAST. GIVEN THAT THE WAVE IS WELL OUTSIDE THE UPPER AIR SENSING NETWORK AND ALMOST A WEEK AWAY WILL KEEP POP CAPPED AT SLIGHT CHANCE WITH TEMPERATURES NEAR CLIMO. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 12Z...CONVECTION ALONG THE WARM FRONT LOCATED FROM CRE...SOUTHWESTWARD. WEAK WEDGE HANGING IN AT FLO WITH NORTHEAST WINDS. THIS SHOULD BE SHORT LIVED AS THE WARM FRONT SHOULD MOVE FAIRLY RAPIDLY NORTHWARD AFTER DAYBREAK. NEGATIVELY TILTED TROUGH WILL ENHANCE CONVECTION LATER THIS MORNING AS THE COLD FRONT APPROACHES. THUNDER WILL BE SCATTERED...WITH STRONG WINDS EXPECTED IN THE STRONGER STORMS...40 KTS NOT OUT OF THE QUESTION. COLD FRONT WILL ROTATE RAPIDLY NORTHEASTWARD AND OUT OF THE REGION BY 22Z...EARLIER AT THE WESTERN TERMINALS. CONDITIONS WILL RAPIDLY IMPROVE TO VFR WITH A WIND SHIFT TO THE SOUTHWEST...STILL GUSTING OVER 25 KTS. EXTENDED OUTLOOK...VFR WILL CONDITIONS WILL PERSISTING THROUGH FRIDAY. MVFR/IFR CONDITIONS ARE POSSIBLE AGAIN SATURDAY AS ANOTHER LOW PRESSURE SYSTEM AFFECTS THE AREA. VFR CONDITIONS EXPECTED SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM WEDNESDAY...WINDS AND SEAS HAVE PICKED UP SIGNIFICANTLY OVER THE WATERS THIS MORNING...WITH 6 TO 8 FT SEAS NOW WITHIN 20 NM OF SHORE AND WINDS GUSTING TO GALE FORCE AT SOME LOCATIONS. GALE WARNING CONTINUES AS BEFORE. NO CHANGES TO THE FORECAST WITH THE LATEST UPDATE. PREVIOUS DISCUSSION FOLLOWS BELOW: EXTREMELY DANGEROUS BOATING CONDITIONS OVER ALL WATERS TODAY AND TONIGHT...WITH A GALE WARNING IN EFFECT INTO THE EARLY MORNING HOURS OF THURSDAY. A POWERFUL STORM SYSTEM EMERGING FROM THE DEEP SOUTH WILL ALSO BRING THE POSSIBILITY OF HEAVY RAIN...THUNDERSTORMS AND WATER SPOUTS TO THE WATERS TODAY. WINDS ARE EXPECTED TO INCREASE FROM THE SOUTH AND SW WITH FREQUENT GALE FORCE GUSTS BY AROUND NOON. SEAS WILL BUILD TO 8 TO 12 FT TODAY. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 AM WEDNESDAY...WESTERLY FLOW AT THE START OF THE PERIOD MAY REQUIRE SCA FOR THE FIRST FEW HOURS OF THU MORNING BEFORE SPEEDS DROP UNDER 20 KT AS GRADIENT WEAKENS. SURFACE RIDGE AXIS SHIFTING EAST LEADS TO FURTHER REDUCTION IN GRADIENT. THIS RESULTS IN WINDS DECREASING AND VEERING FROM NORTHWEST LATE THU TO NORTHERLY THU NIGHT. WINDS DROP UNDER 10 KT EARLY FRI AS RIDGE AXIS SHIFTS EAST AND FLOW BECOMES NORTHEASTERLY. WEAK ONSHORE FLOW MAY DEVELOP LATE IN THE PERIOD...BUT THIS WILL DEPEND ON THE LOCATION AND TRACK OF SURFACE LOWS MOVING INTO THE SOUTHEAST AS THE PERIOD ENDS. STRONG WESTERLY FLOW WILL RESULT IN A WIDE RANGE OF SEAS AT THE START OF THE PERIOD...2 FT TO 7 FT NEAR 20 NM IN THE VICINITY OF FRYING PAN SHOALS. CONTINUED REDUCTION IN WINDS COMBINED WITH GRADUAL VEERING ALLOWS SEAS TO SUBSIDE TO 2 FT FOR FRI AND FRI NIGHT. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 3 AM WEDNESDAY...BRIEF PERIOD OF SOUTHERLY FLOW POSSIBLE SAT...THOUGH EXACT TRACK OF MAIN SURFACE LOW REMAINS SOMEWHAT IN QUESTION AND FLOW COULD END UP OFFSHORE THROUGH THE DURATION OF THE PERIOD. CLOSE PROXIMITY OF WATERS TO SURFACE LOW WILL KEEP WINDS UNDER 15 KT THROUGH SAT AFTERNOON. WEST TO NORTHWEST FLOW INCREASES LATE SAT AS LOW EXITS AND STARTS TO DEEPEN OFF THE MID-ATLANTIC COAST. STRENGTHENING LOW AND HIGH PRESSURE BUILDING IN FROM THE WEST CONTRIBUTE TO AN INCREASE IN WINDS AND SEAS...POSSIBLY REQUIRING A HEADLINE LATE SAT NIGHT THROUGH MIDDAY SUN. SURFACE HIGH CONTINUES TO BUILD IN WITH GRADIENT STARTING TO RELAX IN THE AFTERNOON AND NORTHWEST FLOW DECREASING TO 10 TO 15 LATE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...GALE WARNING UNTIL 3 AM EST THURSDAY FOR AMZ250-252-254-256. && NEAR TERM...RGZ SHORT TERM...III LONG TERM...III AVIATION...DL
Hazardous weather outlook, Dec 26, 10:15 AM EST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1015 AM EST WED DEC 26 2012 AMZ250-252-254-256-271515- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1015 AM EST WED DEC 26 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM EST THURSDAY... ...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-271515- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 1015 AM EST WED DEC 26 2012 ...TORNADO WATCH 699 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS ACCOMPANIED BY DAMAGING WINDS AND TORNADOES ARE POSSIBLE TODAY...ESPECIALLY LATE THIS MORNING AND EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED.
In the hours before
Special weather statement, Dec 26, 6:06 AM EST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 AM EST WED DEC 26 2012
NCZ108>110-261200-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-
606 AM EST WED DEC 26 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW
HANOVER COUNTIES THROUGH 700 AM EST...
AT 606 AM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 7 MILES SOUTH OF YAUPON BEACH...OR ABOUT 20
MILES SOUTHWEST OF CAROLINA BEACH...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IMPACTED INCLUDE BOILING SPRING LAKES...CIVIE TOWN...
LONG BEACH...OAK ISLAND...SOUTHPORT...SUPPLY...BALD HEAD ISLAND...
CASWELL BEACH...HOLDEN BEACH...KURE BEACH...VARNAMTOWN AND YAUPON
BEACH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3397 7790 3390 7794 3383 7795 3385 7801
3388 7802 3391 7813 3391 7827 3389 7839
3411 7835 3400 7790
TIME...MOT...LOC 1106Z 208DEG 42KT 3383 7808
REKSpecial weather statement, Dec 26, 10:13 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1013 AM EST WED DEC 26 2012
NCZ105>110-261615-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL PENDER-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
1013 AM EST WED DEC 26 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...NEW HANOVER AND
PENDER COUNTIES THROUGH 1115 AM EST...
AT 1014 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BALD HEAD ISLAND...OR ABOUT 15 MILES SOUTHWEST OF CAROLINA BEACH...
MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...WILMINGTON...
BAYSHORE...BOILING SPRING LAKES...CASTLE HAYNE...EDGECOMB...
HAMPSTEAD...LONG BEACH...MAPLE HILL...MASONBORO...MOORETOWN AND
MYRTLE GROVE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3430 7770 3416 7783 3383 7796 3385 7801
3389 7804 3391 7818 3472 7773 3468 7766
3448 7757 3444 7751
TIME...MOT...LOC 1514Z 208DEG 42KT 3389 7803
WEISSLocal storm report, Dec 26, 10:18 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1018 AM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND GST 1 SSE SOUTHPORT 33.92N 78.02W
12/26/2012 M62 MPH BRUNSWICK NC MESONET
GUST MEASURED BY CAPE FEAR PILOTS ASSOCIATION
&&
EVENT NUMBER ILM1200395
CRMSpecial weather statement, Dec 26, 10:42 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1042 AM EST WED DEC 26 2012 SCZ024-032-033-039-053-055-261630- DILLON-FLORENCE-INLAND GEORGETOWN-INLAND HORRY-MARION-WILLIAMSBURG- 1042 AM EST WED DEC 26 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...HORRY... WILLIAMSBURG...FLORENCE...MARION AND DILLON COUNTIES THROUGH 1130 AM EST... AT 1042 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SALTERS...OR ABOUT 7 MILES SOUTHEAST OF KINGSTREE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS IMPACTED INCLUDE CONWAY...KINGSTREE...LAKE CITY... MARION...MULLINS...ADRIAN...ANDREWS...BAYBORO...BLUE BRICK...BRITTON NECK...CADES AND CLAUSSEN. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && LAT...LON 3437 7948 3392 7885 3337 7968 3360 8005 TIME...MOT...LOC 1542Z 219DEG 53KT 3361 7974 WEISS
Special weather statement, Dec 26, 11:20 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1120 AM EST WED DEC 26 2012
NCZ105>107-109-261645-
COASTAL PENDER-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
1120 AM EST WED DEC 26 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...NEW HANOVER AND
PENDER COUNTIES THROUGH 1145 AM EST...
AT 1120 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LELAND...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...LELAND...WILMINGTON...
ASHTON...BAYSHORE...CASTLE HAYNE...EDGECOMB...HAMPSTEAD...LONG
CREEK...MAPLE HILL...MOORETOWN AND MURRAY TOWN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DOPPLER RADAR INDICATES WEAK ROTATION WITH THIS STORM. SHOULD THE
STORM ROTATION INCREASE AND THE STORM INTENSIFY A WARNING MAY NEED TO
BE ISSUED.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3416 7796 3427 7813 3472 7786 3473 7768
3448 7757 3446 7754
TIME...MOT...LOC 1620Z 215DEG 55KT 3430 7798
BACONSpecial weather statement, Dec 26, 11:30 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 AM EST WED DEC 26 2012
NCZ087-096-099-SCZ024-032-033-053-261730-
BLADEN-COLUMBUS-DILLON-FLORENCE-INLAND HORRY-MARION-ROBESON-
1130 AM EST WED DEC 26 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...BLADEN...COLUMBUS AND ROBESON COUNTIES THROUGH 1230 PM
EST...
AT 1130 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
RAINS...OR ABOUT OVER MARION...MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...ELIZABETHTOWN...LUMBERTON...
MARION...MULLINS...RED SPRINGS...ABBOTTSBURG...ALMA...AMMON...BARKER
TEN MILE...BARNESVILLE AND BINGHAM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST WEDNESDAY
AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3490 7893 3484 7890 3485 7882 3486 7850
3475 7838 3470 7836 3466 7832 3386 7954
3409 7985 3431 7967 3430 7963 3444 7955
3484 7922 3485 7918 3496 7904
TIME...MOT...LOC 1630Z 218DEG 69KT 3421 7927
WEISSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:06 AM EST | Special Weather Statement | ILM | Brunswick | 54 min |
| Dec 26, 9:27 AM EST | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 13 min |
| Dec 26, 9:39 AM EST | Tornado Warning | ILM | Brunswick, New Hanover, Pender | 28 min |
| Dec 26, 10:13 AM EST | Special Weather Statement | ILM | New Hanover | 62 min |
| Dec 26, 11:20 AM EST | Special Weather Statement | ILM | Pender | 25 min |
| Dec 26, 11:30 AM EST | Special Weather Statement | ILM | Bladen, Robeson | 60 min |
| Dec 26, 12:25 PM EST | Tornado Warning | ILM | Bladen, Robeson | 35 min |
| Dec 26, 12:33 PM EST | Special Weather Statement | ILM | Brunswick, New Hanover | 57 min |
| Dec 26, 12:35 PM EST | Special Weather Statement | ILM | Columbus | 55 min |
| Dec 26, 12:45 PM EST | Areal Flood Warning | ILM | Brunswick, New Hanover, Pender | 104 min |
| Dec 26, 1:07 PM EST | Special Weather Statement | ILM | Bladen, Columbus | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.